question-icon

What causes severe lower left leg pain after inserting Mirena IUD?

default
Posted on Tue, 17 May 2016
Question: I got the Mirena IUD put in just over 2 weeks ago. I got the flu and had the all over body aches, but now almost two weeks later I'm still having aching in my legs. Mostly my left lower leg. It hasn't gotten worse, but comes and goes. Worse if I'm on my feet a lot. Ibuprofen kind of helps, but they still ache. In my thighs on the outside part and in my lower legs into my ankles. Feels like growing pains almost. There's no way this is related to my flu I had still as the rest of the body aches went away when my fever did. Can Mirena cause this side effect? If so does it go away? I'm concerned and tired of the aching.
doctor
Answered by Dr. Rakhi Tayal (1 hour later)
Brief Answer:
Can be related to Mirena.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The generalized ache that you are having can be a post viral infection effect. This can also be related to hormonal changes caused by Mirena. All these pains will gradually subside in next few weeks. Taking a mild pain killer after meals and increasing your fluid intake will help.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal (21 minutes later)
If it's a post viral infection is that bad?
doctor
Answered by Dr. Rakhi Tayal (1 hour later)
Brief Answer:
No. It will gradually resolve.

Detailed Answer:
Hello.
Thanks for writing again.
No. It resolves on its own in 4-6 weeks.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal (3 minutes later)
OK...so I understand it's a post viral infection in my legs from having the flu?
doctor
Answered by Dr. Rakhi Tayal (10 hours later)
Brief Answer:
Most likely.

Detailed Answer:
It is called post viral infection arthralgia. Taking protein, calcium and vitamin C rich diet will help in resolution of symptoms early.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13923 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe lower left leg pain after inserting Mirena IUD?

Brief Answer: Can be related to Mirena. Detailed Answer: Hello, Thanks for trusting us with your health concern. The generalized ache that you are having can be a post viral infection effect. This can also be related to hormonal changes caused by Mirena. All these pains will gradually subside in next few weeks. Taking a mild pain killer after meals and increasing your fluid intake will help. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal